Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 96, NWS Little Rock, AR

April 28, 2021Johnson County, Logan County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 28, 2021, 9:55 PM CDT for Johnson County, Logan County, Arkansas. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2021, 9:55 PM CDT (02:55 UTC)
Expired
Apr 28, 2021, 11:00 PM CDT
In force
65 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
70.0 mph

Counties Johnson County, AR, Logan County, AR

The radar

The Western Arkansas radar (KSRX), 56 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 10:03 PM CDTFUNNEL CLOUDBooneville, ARTRAINED SPOTTER IN BOONEVILLE, AR. FUNNEL CLOUD SPOTTED FROM THE PARKING LOT OF MERCY HOSPITAL, LOOKING NORTHWEST TOWARDS CHISMVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 7:55 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

009 
WUUS54 KLZK 290255
SVRLZK
ARC071-083-290400-
/O.NEW.KLZK.SV.W.0096.210429T0255Z-210429T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
955 PM CDT Wed Apr 28 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Logan County in western Arkansas...
  Southwestern Johnson County in western Arkansas...

* Until 1100 PM CDT.

* At 955 PM CDT, a severe thunderstorm was located 5 miles 
  northwest of Booneville, moving northeast at 40 mph.

  HAZARD...Golf ball size hail and 70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Clarksville...                    Booneville...
  Paris...                          Lamar...
  Magazine...                       Knoxville...
  Subiaco...                        Hartman...
  Scranton...                       Ratcliff...
  Hinkle...                         Hoyt...
  Mount Magazine...                 Midway in Logan County...
  Spadra...                         Tokalon...
  Lake Dardanelle...                Coal Hill...
  Caulksville...                    Morrison Bluff...

This includes Interstate 40 between mile markers 54 and 63.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 200 AM CDT for western and
central Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3523 9403 3523 9392 3532 9391 3531 9381
      3537 9381 3538 9377 3536 9375 3537 9372
      3541 9371 3552 9342 3521 9333 3522 9346
      3520 9349 3518 9349 3510 9401 3519 9403
TIME...MOT...LOC 0255Z 253DEG 34KT 3519 9395 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
 
$$

46
2 follow-up statements
498 
WWUS54 KLZK 290320
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1020 PM CDT Wed Apr 28 2021

ARC071-083-290400-
/O.CON.KLZK.SV.W.0096.000000T0000Z-210429T0400Z/
Logan AR-Johnson AR-
1020 PM CDT Wed Apr 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN LOGAN AND SOUTHWESTERN JOHNSON COUNTIES...

At 1019 PM CDT, a severe thunderstorm was located near Paris, 
moving northeast at 40 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Clarksville...                    Paris...
Lamar...                          Knoxville...
Subiaco...                        Hartman...
Scranton...                       Hoyt...
Hinkle...                         Midway in Logan County...
Spadra...                         Tokalon...
Lake Dardanelle...                Coal Hill...
Caulksville...                    Morrison Bluff...
New Spadra...                     Dublin...
Ludwig...                         Wilkins...

This includes Interstate 40 between mile markers 54 and 63.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 200 AM CDT for western
Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3523 9386 3532 9387 3531 9381 3537 9381
      3538 9377 3536 9375 3537 9372 3541 9371
      3552 9342 3524 9334 3522 9354 3519 9376
      3520 9384
TIME...MOT...LOC 0319Z 253DEG 34KT 3526 9368 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
 
$$

46
493 
WWUS54 KLZK 290338
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1038 PM CDT Wed Apr 28 2021

ARC071-083-290400-
/O.CON.KLZK.SV.W.0096.000000T0000Z-210429T0400Z/
Logan AR-Johnson AR-
1038 PM CDT Wed Apr 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN LOGAN AND SOUTHWESTERN JOHNSON COUNTIES...

At 1037 PM CDT, a severe thunderstorm was located over 
Morrison Bluff, or 7 miles south of Clarksville, moving northeast at 
40 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Clarksville...                    Paris...
Lamar...                          Knoxville...
Subiaco...                        Hartman...
Scranton...                       Hoyt...
Hinkle...                         Spadra...
Tokalon...                        Lake Dardanelle...
Coal Hill...                      Morrison Bluff...
New Spadra...                     Dublin...
Ludwig...                         Wilkins...

This includes Interstate 40 between mile markers 54 and 63.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 200 AM CDT for western
Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3528 9368 3533 9372 3537 9372 3541 9371
      3552 9342 3533 9337 3531 9346 3528 9361
TIME...MOT...LOC 0337Z 246DEG 34KT 3536 9350 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

46

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:17 PM CDT, 6 hours 38 minutes earlier.

Area forecast discussion, Apr 28, 3:17 PM CDT, 6 hours 38 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
317 PM CDT Wed Apr 28 2021

.SHORT TERM...Tonight Through Friday

An upper level low has positioned itself just to the NW of the CWA
located in the Central Plains. Paired with a large upper level ridge
to the east has provided a blocking pattern. This will cause this
system to move slowly through the period with heavy rounds of rain
likely. Already in northern parts of the CWA over an inch of rain
has already fallen with much more to come.

It is possible that there will be at least two distinct rounds of
rain. The first round looks to be happening now for the northern half
of the state. After a brief break late Wednesday night into early
Thursday morning, the rain will return, likely associated with the
cold front. Frontal passage looks to be slow as it moves from NW to
SE. Current models indicate the the front could take most of the day
on Thursday to move through the state with showers still around for
SE AR Thursday night.

A slow moving system like this prompts concerns for flash flooding.
But flash flooding will likely be isolated as current rainfall
totals for year-to-date show a deficit for NW AR. In NW AR, an
additional 1-3 inches is possible on top of already fallen rain. For
central and southern AR, the concern for flash flooding is there,
however, rainfall totals will likely be lower due to the absence of
rainfall this morning. Nevertheless, rainfall total could range from
1-2 inches with locally high amounts possible. With that said, flash
flooding is possible across all of the CWA, especially in areas with
poor drainage or already saturated soil.

&&

.LONG TERM...Friday Night Through Tuesday Night

Weekend will start with nearly zonal flow. By late in the weekend a
closed low will push off the Gulf and into the Plains providing
opportunities to see widespread showers and thunderstorms in
Arkansas to start the week. GFS slightly more progressive than the
ECMWF which will likely be fine tuned over the coming days. Temps
will be well above normal thanks to the Southerly flow.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     67  72  54  73 /  90  90  20  10
Camden AR         70  78  59  75 /  50  90  60  20
Harrison AR       63  70  50  71 / 100  70  10   0
Hot Springs AR    68  74  57  74 /  90 100  30  10
Little Rock   AR  69  75  57  73 /  90 100  30  10
Monticello AR     71  81  60  73 /  30  90  70  30
Mount Ida AR      67  73  55  74 /  90 100  30  10
Mountain Home AR  65  72  51  72 / 100  80   0   0
Newport AR        68  74  54  73 /  90 100  20  10
Pine Bluff AR     70  78  58  73 /  60  90  50  20
Russellville AR   67  74  54  75 /  90  90  20  10
Searcy AR         68  75  54  74 /  90 100  30  10
Stuttgart AR      70  77  57  73 /  80  90  40  10
&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch through Thursday morning FOR Baxter-Boone-
Fulton-Izard-Johnson-Logan-Marion-Newton-Polk-Scott-Searcy-Stone.

&&

Short Term...233 / Long Term...61
Hazardous weather outlook, Apr 28, 3:19 PM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
319 PM CDT Wed Apr 28 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-291000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
319 PM CDT Wed Apr 28 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Tonight

Showers and thunderstorms will move across the area. Two to two and
a half inches of rain is expected in north and west sections.
Isolated cases of flash flooding will be possible.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Several rounds of showers and thunderstorms are expected Thursday
through Friday. The latest data suggests the heaviest rainfall will
occur over northern and western Arkansas, with amounts of one to
three inches possible, with locally higher amounts. This includes
locations north and west of Texarkana, Conway, and Jonesboro. If
this much rain materializes, some flash flooding could occur.
Farther southeast, the forecast calls for one to two inches of rain.

While severe weather appears likely in portions of the southern
Plains, severe storms should be spotty mainly north and west of
Little Rock. The main concerns will be strong to damaging winds and
hail.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.

233/61

In the hours before

Special weather statement, Apr 28, 7:24 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Little Rock AR
724 PM CDT Wed Apr 28 2021

ARZ021-030-290115-
Johnson AR-Logan AR-
724 PM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN AND
SOUTHWESTERN JOHNSON COUNTIES UNTIL 815 PM CDT...

At 722 PM CDT, Doppler radar was tracking a strong thunderstorm over
Branch, or near Charleston, moving northeast at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clarksville...                    Paris...
Lamar...                          Knoxville...
Subiaco...                        Hartman...
Scranton...                       Ratcliff...
Woodland...                       Hinkle...
Hoyt...                           Spadra...
Tokalon...                        Lake Dardanelle...
Coal Hill...                      Caulksville...
Morrison Bluff...                 Roseville...
Dublin...                         Chismville...

&&

LAT...LON 3523 9403 3523 9392 3532 9391 3532 9381
      3543 9381 3540 9379 3536 9375 3537 9372
      3540 9371 3552 9371 3564 9348 3540 9332
      3519 9403
TIME...MOT...LOC 0022Z 244DEG 47KT 3528 9398

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:24 PM CDTSpecial Weather StatementLZKJohnson51 min
Apr 28, 9:17 PM CDTSevere Thunderstorm WarningLZKLogan, Scott43 min
Apr 28, 10:02 PM CDTTornado WarningLZKJohnson, Logan, Yell29 min
Apr 28, 10:29 PM CDTSevere Thunderstorm WarningLZKLogan, Scott, Yell46 min
Apr 28, 10:54 PM CDTTornado WarningLZKJohnson, Logan, Pope32 min
Apr 28, 11:26 PM CDTFlash Flood WarningLZKBoone, Johnson, Logan, Marion, Newton, Pope and 1 more7 hr
Apr 28, 11:35 PM CDTSpecial Weather StatementLZKJohnson40 min
Apr 29, 12:22 AM CDTSpecial Weather StatementLZKPope, Van Buren53 min
Apr 29, 12:54 AM CDTSevere Thunderstorm WarningLZKCleburne, Stone, Van Buren51 min
Apr 29, 1:09 AM CDTSpecial Weather StatementLZKPolk36 min
Apr 29, 1:15 AM CDTFlash Flood WarningLZKBaxter, Marion, Pope, Searcy, Stone, Van Buren5 hr
Apr 29, 1:19 AM CDTSevere Thunderstorm WarningLZKPolk43 min
Apr 29, 1:24 AM CDTSpecial Weather StatementLZKScott51 min
Apr 29, 1:59 AM CDTFlash Flood WarningLZKLogan, Scott, Yell6 hr
Apr 29, 2:08 AM CDTSpecial Weather StatementLZKCleburne, Independence, Lawrence52 min
Apr 29, 2:26 AM CDTSpecial Weather StatementLZKGarland, Perry, Yell64 min
Apr 29, 2:59 AM CDTSpecial Weather StatementLZKConway, Faulkner61 min
Apr 29, 3:05 AM CDTSpecial Weather StatementLZKJackson25 min
Apr 29, 3:49 AM CDTSpecial Weather StatementLZKWhite, Woodruff41 min
Apr 29, 4:15 AM CDTRiver Flood WarningLZKFulton, Sharp16 hr
Apr 29, 4:28 AM CDTSpecial Weather StatementLZKWoodruff32 min
Apr 29, 4:33 AM CDTFlash Flood WarningLZKFulton, Izard, Lawrence, Randolph, Sharp4 hr
Apr 29, 4:35 AM CDTFlash Flood WarningLZKCleburne, Independence, Stone, Van Buren, White4 hr
Apr 29, 6:01 AM CDTFlash Flood WarningLZKGarland, Montgomery, Perry, Pike, Saline4 hr
Apr 29, 6:14 AM CDTAreal Flood WarningLZKBaxter, Boone, Johnson, Logan, Marion, Newton and 4 more6 hr
Apr 29, 7:59 AM CDTAreal Flood WarningLZKLogan, Scott, Yell6 hr
Apr 29, 8:09 AM CDTRiver Flood WarningLZKLawrence, Randolph34 hr
Apr 29, 8:28 AM CDTAreal Flood WarningLZKFulton, Izard, Lawrence, Randolph, Sharp6 hr
Apr 29, 9:36 AM CDTFlash Flood WarningLZKVan Buren4 hr
Apr 29, 9:50 AM CDTRiver Flood AdvisoryLZKSearcy4 hr
Apr 29, 10:32 AM CDTRiver Flood WarningLZKPope, Yell28 hr
Apr 29, 10:32 AM CDTRiver Flood WarningLZKConway, Perry60 hr
Apr 29, 10:32 AM CDTRiver Flood WarningLZKFaulkner, Perry44 hr
Apr 29, 10:32 AM CDTRiver Flood WarningLZKJefferson, Lincoln47 hr
Apr 29, 11:07 AM CDTFlash Flood WarningLZKConway, Johnson, Pope3 hr
Apr 29, 1:42 PM CDTRiver Flood WarningLZKIzard, Stone27 hr
Apr 29, 1:42 PM CDTRiver Flood WarningLZKIndependence44 hr
Apr 29, 1:48 PM CDTRiver Flood WarningLZKSearcy9 hr
Apr 29, 2:08 PM CDTRiver Flood WarningLZKIndependence, Jackson5 days
Apr 29, 2:08 PM CDTRiver Flood WarningLZKPrairie, White, Woodruff17 days
Apr 29, 2:08 PM CDTRiver Flood WarningLZKPrairie26 days

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.